It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-02-2001, 04:40 PM   #1
Newbie
 
Join Date: Jun 2001
Location: Park Grove, California, United States
Posts: 6
NowImNothing HB User
Post Skin Breakout After Taking Supps

I've been using nutritional supplements for the last 9-10 days and I've seen my face breakout to a point that I have never seen it before. I have acne everywhere (except my forehead and neck, where they have never been anyway). The pimples are much larger (as in redder and literally jutting out of my face more) and they are popping up everywhere. I have been eating healthier for the last 5-6 days, drinking more water and taking the supps regularly (i got these recommendation from this E-Book, anyone heard of it?). Here is what I take daily:
Vitamin A (cod liver oil) 20,000 - 30,000 I.U.
Vitamin E 4,000mg
Vitamin C 1,000mg
Action B (B Complex) 100mg of each vitamin
Selenium 100mcg
Zinc 30mg (now i upped that to 90mg)
Magnesium 1,200mg
MSM (organic sulfer) 6,000mg
Beta Carotene 125,000 150,000 I.U. (usually taken with Vitamin A, E, and C)
2 Tablespoons of Lecithin
2 Tablespoons of Total EFA oil (Primrose, Flax, Borage)
3 Tablespoons of Fiber supplement

I usually take the bulk of them at once before lunch and the rest before dinner. And I do not take more than 100mg of the famous B5 vitamin. I don't know if I am doing something wrong, not taking enough of the right supps, or am i completely off the ball? I have also been taking care of my face externally more using warm water and using a moisturising soap. Some guy told me to put Isopropyl Alcohol 70% on my face each night to kill the bacteria so i did for the last two days, maybe that has something to do with it, but the breakout started as soon as i started to take the supps. I just want to know if this is normal, should breakouts happen (this bad!) when you start on supps. I should say that i was on Tetracycline for a year and never had a good diet, which could contribute to a huge toxic buildup in my system. But should the release of those toxins with these new supps throughout my body be this bad, these breakouts are horrible? Should I wait it out and see what happends for this next week or should I stop the supplements. This breakout has forced me to stay at home the exact time summer is starting, which is probably the worst thing that could have happened. I just want some help or feedback from anyone who knows about this stuff or has had a similar experience with it. Thank you.

 
Sponsors Lightbulb
   
Old 06-02-2001, 06:20 PM   #2
Senior Veteran
(female)
 
Join Date: May 2001
Location: San Antonio, TX
Posts: 5,591
Naxis HB User
Post

My guess is that it's probably the MSM (that is, if you were not taking it before). When you first start taking it, it starts pulling a lot of the toxins out of your system and they re-enter the bloodstream to get flushed out. That caused a couple of side effects for me... I broke out for about a week and a half, I had headaches for a few days and all my food tasted and smelled funny for about 2 weeks. I went to a nutritionist a couple years ago when I was having severe allergies and the herbal supplements she gave me then did the same thing, so I recognized all the same effects this time through. I'd advise keeping up with it. Once all that crap is out of your system, your body should function better than before.

Naxis
__________________
Keep your body lean, your blood clean and your mind sharp. -Rollins

 
Old 06-02-2001, 10:11 PM   #3
HRH HRH is offline
Member
(male)
 
Join Date: Nov 2000
Location: GA. USA
Posts: 98
HRH HB User
Smile

Hi,
I think your program is not nutritional good. I don't know what you are tring to accomplish but it is not very balanced. Zinc for example should not be taken without copper. Some types of that much magnesium will give you diarrhea. You certainly don't need that much VITs A, beta carotine, or B-100.
I think you need to go slower. The larger pimples could cause scaring. And you certainly don't want that???
I really think you need to see a nutritionist and get on a sensible program.
Good Luck---Hazel

 
Old 06-03-2001, 12:38 PM   #4
Senior Member
(male)
 
Join Date: Apr 2001
Location: Bloomfield Hills, Michigan, USA
Posts: 105
redwing HB User
Post

See my post to your same question on the acne message board.

 
Old 06-03-2001, 03:42 PM   #5
Newbie
 
Join Date: Jun 2001
Location: Park Grove, California, United States
Posts: 6
NowImNothing HB User
Post

Well, I'm sticking to the program but i lessened the dosage of almost all the supplements (except for the EFA's and Fiber supplement) and I completely omitted the Action B complex. I can't tell if it is getting worse or better by the day, it just seems like new ones are taking the place of the ones that are starting to heal. I have about 10-12 new whiteheads each morning and some that are just peaking out. My face still hurts to the point where I can't smile or talk without an unbareable pain. I was literally two days away from going to the doctors to get an Accutane perscription, but I learned the actual side-effects of the drug and learned that it is pure POISON and is a temporary cure. Well I just hope these breakouts go away in the coming week because I am starting summer school. They started about 8-10 days ago and they have stayed pretty consistent. I guess I have the fear that they won't ever go away which really scares me. Well I hope they go away in the coming week. I'll keep everyone posted. If anyone has had the same experience or knows someone who has please post it. It would really help to know that other people have had the same thing and gone through it. Thank You.

 
Old 06-03-2001, 05:03 PM   #6
Newbie
 
Join Date: Jun 2001
Location: Park Grove, California, United States
Posts: 6
NowImNothing HB User
Post

also i looked at the multi vitamin supplement i was taking and i found that there was 150mcg of iodine. i stopped that multi pill the same day i put isopropyl alcohol on my face. im guessing those two combined made my already large breakout into the worst breakout ive ever had. well the multi vitamin with the iodine i stopped taking 3-4 days ago. and i stopped using alcohol on my face probably around the same time. i hope this goes away, well ill keep ya posted.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
what is the best way to cure dry skin catsmiles Skin Problems 5 02-26-2008 07:03 PM
Hypo and Aging Facial Skin osteoblast Thyroid Disorders 12 12-18-2007 12:52 PM
Does anyone get dry skin and then breakout? Isiswrath9 Acne 0 04-08-2007 09:30 PM
Taking spiro soon, hyperandrogenism questions & anybody take skin biology products? Spark19 Acne 6 09-07-2006 05:09 PM
PLEASE HELP! SKIN RUINED "NEED ADVICE" tracy1970 Acne 35 01-16-2006 09:02 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!